| Catalog Number |
190-000 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Ts directed the customer to contact the hospital to understand the difference between the result and the reference range.Ts was unable to get additional information regarding the result.Given that a death occurred, associated with possible covid-19 infection, and in the presence of the id now covid-19 test kit 24t (eua), out of an abundance of caution, this is reportable as a serious adverse event.The remainder of the investigation remains in progress.A supplemental report will be provided after completion.H3 other text : single use, device discarded.
Event or Problem Description
The customer called abbott technical services (ts) to obtain clarification on a medical report provided by a hospital where their parent had been admitted.The medical report indicated that the patient tested positive for covid-19 using an id now covd-19 assay, with a ¿negative¿ reference range.The customer reported that their parent had been admitted to the hospital due to shortness of breath and a mild cough on (b)(6) 2021 and was informed by the hospital that the patient tested positive for covid-19 using an id now covid-19 assay.The patient underwent a battery of tests, none of which were confirmatory or repeat covid-19 tests.The patient was reported to have been in the mid stages of renal failure at the time of admittance to the hospital and passed away on (b)(6) 2021.The customer reported that the death certificate indicated that the patient expired due to acute hypoxemic respiratory failure with an underlying cause of covid-19.No additional information was reported.
Additional Manufacturer Narrative
A medwatch report (b)(4) was received on 06jul2023.Additional information was reported in b5.Additionally, we received advisement from fda on (03jul2023) that b1, b2, h1 and h6 should not be noted for death as the patient¿s death was not related to the id now covid-19 assay test result.Ts directed the family member to contact the hospital for an explanation regarding the difference between the patient's test result and the reference range values in the lab report.The investigation of the customer's complaint included: a detailed analysis of the patient data provided, a historical case review of the hospital in question, a complaint trend analysis, and a labeling review.There was no lot number information provided at the time the incident occurred to support further investigation activities.Based on the information available, an id now product deficiency was not identified.B1-adverse event/product problem, b2-outcomes attributed to ae, g2-report source, h1-type of reportable event, and h6-health effect impact code h3 other text : single use, device discarded.
Event or Problem Description
A family member called abbott technical services (ts) to obtain clarification on a medical report provided by a hospital where their parent had been admitted.The medical report indicated that the patient tested positive for covid-19 using an id now covd-19 assay, with a ¿negative¿ reference range.The family member reported that their parent had been admitted to the hospital due to shortness of breath and a mild cough on (b)(6) 2021 and was informed by the hospital that the patient tested positive for covid-19 using an id now covid-19 assay.The patient underwent a battery of tests, none of which were confirmatory or repeat covid-19 tests.The patient was reported to have been in the mid stages of renal failure at the time of admittance to the hospital and passed away on (b)(6) 2021.The family member reported that the death certificate indicated that the patient expired due to acute hypoxemic respiratory failure with an underlying cause of covid-19.Subsequent to the initial submission, a medwatch report (b)(4) was received in which the family member alleged the (b)(6) 2021 positive test result was false.